Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 119, NWS Cheyenne, WY

July 11, 2011Banner County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 11, 2011, 2:05 PM MDT for Banner County, Scotts Bluff County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 2:05 PM MDT (20:05 UTC)
Expired
Jul 11, 2011, 2:45 PM MDT
In force
40 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Banner County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 2:08 PM MDTTSTM WND GST 6017 S Morrill, NEOBSVR STATED 60 PLUS MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
2055 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WUUS55 KCYS 112005
SVRCYS
NEC007-157-112045-
/O.NEW.KCYS.SV.W.0119.110711T2005Z-110711T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 245 PM MDT

* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTHEAST OF LA
  GRANGE...OR 19 MILES SOUTHWEST OF SCOTTSBLUFF...AND MOVING EAST AT
  30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSBLUFF...WILDCAT HILLS STATE RECREATION AREA...SCOTTS BLUFF
  NATIONAL MONUMENT...GERING...TERRYTOWN...SCOTTSBLUFF AIRPORT...LAKE
  ALICE...MINATARE...MELBETA AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4169 10337 4159 10401 4167 10406 4179 10405
      4201 10367 4200 10354
TIME...MOT...LOC 2005Z 250DEG 28KT 4172 10392
WIND...HAIL 60MPH 0.88IN

$$

CLAYCOMB
3 follow-up statements
997 
WWUS55 KCYS 112012
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
212 PM MDT MON JUL 11 2011

NEC007-157-112045-
/O.CON.KCYS.SV.W.0119.000000T0000Z-110711T2045Z/
BANNER NE-SCOTTS BLUFF NE-
212 PM MDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCOTTS BLUFF
AND NORTHWESTERN BANNER COUNTIES UNTIL 245 PM MDT...

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTH OF STEGALL...OR 18
MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 30 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...AT 60 PLUS MPH WINDS WERE REPORTED WITH THIS STORM 17 
MILES SOUTH OF MORRILL IN SCOTTS BLUFF COUNTY AT 208 PM.

LOCATIONS IMPACTED INCLUDE...
  SCOTTSBLUFF...WILDCAT HILLS STATE RECREATION AREA...SCOTTS BLUFF
  NATIONAL MONUMENT...GERING...TERRYTOWN...MINATARE...SCOTTSBLUFF
  AIRPORT...LAKE ALICE...MELBETA AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4161 10390 4169 10402 4179 10405 4201 10367
      4200 10354 4170 10337 4169 10338
TIME...MOT...LOC 2011Z 252DEG 27KT 4171 10392
WIND...HAIL 60MPH 0.88IN

$$

CLAYCOMB
014 
WWUS55 KCYS 112026
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT MON JUL 11 2011

NEC007-157-112045-
/O.CON.KCYS.SV.W.0119.000000T0000Z-110711T2045Z/
BANNER NE-SCOTTS BLUFF NE-
226 PM MDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES UNTIL 245 PM MDT...

AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF WILDCAT HILLS STATE
RECREATION AREA...OR 15 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST
AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SCOTTSBLUFF...SCOTTS BLUFF NATIONAL MONUMENT...WILDCAT HILLS STATE
  RECREATION AREA...TERRYTOWN...GERING...MINATARE...SCOTTSBLUFF
  AIRPORT...MELBETA AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4161 10390 4172 10393 4191 10363 4189 10348
      4170 10337 4169 10338
TIME...MOT...LOC 2026Z 264DEG 29KT 4169 10379
WIND...HAIL 60MPH 0.88IN

$$

CLAYCOMB
151 
WWUS55 KCYS 112040
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT MON JUL 11 2011

NEC007-157-112050-
/O.EXP.KCYS.SV.W.0119.000000T0000Z-110711T2045Z/
BANNER NE-SCOTTS BLUFF NE-
240 PM MDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF AND
NORTHWESTERN BANNER COUNTIES WILL EXPIRE AT 245 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE 
NEBRASKA PANHANDLE THROUGH 9 PM THIS EVENING.

LAT...LON 4161 10390 4172 10393 4191 10363 4189 10348
      4170 10337 4169 10338
TIME...MOT...LOC 2040Z 268DEG 20KT 4169 10371

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:49 AM MDT, 11 hours 16 minutes earlier.

Area forecast discussion, Jul 11, 2:49 AM MDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
249 AM MDT MON JUL 11 2011

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
SCTD LIGHT SHOWERS NOTED ON RADAR EARLY THIS MORNING OVER THE SE
PART OF THE CWA BUT RECENT TREND HAS BEEN FOR THEM TO DECREASE.
EXPECT A LULL IN THE PCPN THIS MORNING THEN MORE WIDESPREAD SHOWERS
AND THUNDERSTORM ACTIVITY EXPECTED THIS AFTERNOON AS SFC WINDS
ACQUIRE A MORE EAST OR SOUTHEASTERLY FLOW WHICH WILL TRANSPORT
HIGHER MOISTURE VALUES OVER THE CWA EAST OF THE MTNS AS WELL AS
ENHANCE SHEAR SOMEWHAT.  WEAK IMPULSES RIDING OVER THE CWA WILL HELP
TO KICK THINGS OFF THIS AFTERNOON WITH ACTIVITY LIKELY PERSISTING
THROUGH MUCH OF THE NIGHT AS INSTABILITIES HOLD.  A FEW STRONG TO
SEVERE STORMS POSSIBLE MAINLY OVER THE PANHANDLE THIS AFTERNOON INTO
EARLY THIS EVENING AS WELL.  MORE OF THE SAME TUESDAY AS PATTERN
CHANGES LITTLE WITH MONSOONAL MOISTURE CONTINUING TO STREAM ACROSS THE
AREA.  SOME HEAVY RAINFALL A DECENT POSSIBILITY OVER THE NEXT COUPLE
DAYS WITH TUESDAY LOOKING THE BETTER BET AS PRECIPITABLE WATER
VALUES INCREASE TO NEAR 1.5 INCHES EAST OF THE MTNS. WILL HOLD OFF
ON A FLASH FLOOD WATCH FOR TODAY AS QPFS LOOKING GENERALLY LOW
ENOUGH THAT ANY FLOODING PROBLEMS THAT MIGHT OCCUR THIS AFTERNOON
AND EVENING WOULD BE ISOLATED.  TEMPERATURES WILL BE COOLER TODAY
WITH MORE CLOUD COVER AND LOW LEVEL UPSLOPE FLOW WITH TEMPERATURES
ABOUT THE SAME FOR TUESDAY.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
THE SYNOPTIC PATTERN ALOFT FOR THIS PART OF THE FORECAST CONTINUES
TO DEPICT A LARGE RIDGE OVER THE CENTRAL PLAINS AND A TROUGH ALONG
THE WEST COAST.  THE UPPER LEVEL HIGH BUILDS FROM THE SOUTHERN
PLAINS AT 12Z WEDNESDAY TO THE CENTRAL PLAINS BY SUNDAY.  THE 700
MB TEMPERATURES REMAIN ABOVE 12C WITH THE WARMEST PERIOD BRING
OVER THE WEEKEND...WHERE READINS ARE AT OR ABOVE 16C.  THE RESULT
WILL BE TEMPERATURES IN THE 80S AND 90S OVER THE LOWER ELEVATIONS.
AT THE SURFACE...A LOW PRESSURE TROUGH WILL MOVE SLOWLY EAST OVER
THE EAST PART OF THE CWA.  MOISTURE DOES NOT APPEAR TO BE AS
PLENTIFUL FOR THIS PORTION OF THE FORECAST AS THAT OF TODAY AND
TUESDAY.  PRECIPITABLE WATER VALUES LOWER SOME AND ARE GENERALLY
BETWEEN ONE HALF INCH AND ONE INCH.  THE MID AND UPPER LEVEL
MOISTURE PLUME WILL GENERALLY BE OVER THE SOUTHEAST HALF OF THE CWA
FOR WEDNESDAY THROUGH SUNDAY.  THE ECMWF CONTINUES TO PLACE THE
PLUME FURTHER WEST THAN THE GFS.  A SCATTERED COVERAGE OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS SHOULD BE THE RESULT EACH DAY.
BUT WITH LESS MOISTURE AVAILABLE...THE ACTIVITY SHOULD BE LESS
WIDESPREAD AND PRODUCE LIGHTER RAINFALL AMOUNTS.  GUSTY SOUTHWEST
WINDS WILL AFFECT THE AREAS ALONG AND WEST OF THE LARAMIE RANGE
DURING THE DAYTIME HOURS EACH DAY.

&&

.AVIATION...12Z TAF ISSUANCE...
SHOWERS AND LATE DAY THUNDERSTORMS WILL AFFECT THE CWA THROUGH
TUESDAY.  SOME OF THE STORMS WILL BE STRONG AND WILL HAVE MVFR
CEILINGS AND VISIBILITIES IN RAIN ASSOCIATED.  IFR CEILINGS AND
VISIBILITIES IN FOG WILL DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE
TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY MORNING.  OTHERWISE VFR
CONDITIONS WILL BE OVER THE CWA.  SOUTHWEST SURFACE WINDS WILL GUST
AS HIGH AS 35 KNOTS DURING THE DAYTIME HOURS ALONG AND WEST OF THE
LARAMIE RANGE THIS WEEK.

&&

.FIRE WEATHER...
NO BIG CONCERNS ANTICIPATED THROUGH THE EARLY PART OF THE WEEK WITH
DECENT CHANCES FOR MAINLY AFTERNOON AND NIGHTTIME SHOWERS AND
THUNDERSTORMS AS MONSOONAL MOISTURE CONTINUES TO RIDE OVER THE
REGION.  FUELS REMAIN MOSTLY GREEN AND NON CRITICAL AND ADDITIONAL
RAINS WILL KEEP THEN THAT WAY FOR A WHILE TO COME.

&&

.HYDROLOGY...
FLOOD WARNINGS EARLY THIS MORNING CONTINUE FOR THE UPPER NORTH
PLATTE RIVER AT SARATOGA AND SINCLAIR AND THE LARAMIE RIVER AT
LARAMIE.  ALL OF THOSE GAGE SITES ARE EXPECTED TO DROP BELOW FLOOD
STAGE LATER TODAY.  THE GENERAL TREND ON ALL RIVERS AND STREAMS
IN THE CWA WILL BE SLOWLY FALLING WATER LEVELS THROUGH THIS NEXT
WEEKEND AND BEYOND.  MONSOONAL MOISTURE WILL CONTINUE TO RESULT IN
LATE DAY THUNDERSTORMS ESPECIALLY THROUGH TUESDAY.  THE ACTIVITY
WILL BE LESS WIDESPREAD AND PRODUCE LIGHTER RAINFALL AMOUNTS OVER
THE SOUTHEAST HALF OF THE CWA WEDNESDAY AND THROUGH THE UPCOMING
WEEKEND.  SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL TODAY AND
TUESDAY AND MAY PRODUCE BRIEF RISES IN AREA RIVERS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

EMANUEL/WEILAND
Hazardous weather outlook, Jul 11, 11:16 AM MDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1116 AM MDT MON JUL 11 2011

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
121715-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1116 AM MDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE BETWEEN 2 PM AND 8 PM.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE
ACROSS PORTIONS OF THE NORTHERN AND EASTERN AREAS...INCLUDING
NIOBRARA COUNTY IN WYOMING AND THE NORTHERN HALF OF THE NEBRASKA
PANHANDLE. HEAVY RAINFALL UP TO THREE-QUARTERS OF AN INCH ARE
POSSIBLE WITH THESE STORMS AS WELL. AREAS OF FOG WILL FORM AFTER
MIDNIGHT MAINLY OVER THE PANHANDLE WITH VISIBILITIES REDUCED TO
BETWEEN 1 AND 2 MILES

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FOG WILL PERSIST THROUGH MID MORNING TUESDAY OVER THE
PANHANDLE. OTHERWISE...THUNDERSTORMS WILL BE LIKELY TUESDAY
AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY
RAIN...HAIL AND STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE
NEEDED THIS AFTERNOON AND EVENING FOR THE AREA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>106-109>117-121715-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1116 AM MDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER THE HIGH
COUNTRY THIS AFTERNOON. THE ACTIVITY WILL MOVE TO THE
NORTHEAST THROUGH 8PM. THE STRONGER STORMS WILL PRODUCE SMALL
HAIL...WIND GUSTS TO 45 MPH AND A PERIOD OF HEAVY RAINFALL. MANY
LOCATIONS WILL RECEIVE BETWEEN ONE TENTH AND ONE THIRD OF AN INCH
OF RAINFALL. MINOR FLOODING WILL CONTINUE TODAY AND TONIGHT ON THE
UPPER NORTH PLATTE RIVER AT SARATOGA AND THE LARAMIE RIVER AT
LARAMIE. THESE LOCATIONS SHOULD FALL BELOW FLOOD STAGE LATE
TONIGHT OR TOMORROW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE LIKELY TUESDAY AFTERNOON AND EVENING. SOME
OF THE STORMS WILL PRODUCE HEAVY RAIN...HAIL AND STRONG WIND
GUSTS.

ISOLATED WEAKER LATE DAY THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY THROUGH SUNDAY. VERY WARM AND DRY CONDITIONS AND GUSTY
DAYTIME SOUTHWEST WINDS WILL HEIGHTEN FIRE WEATHER CONCERNS OVER
THE LOWER ELEVATIONS THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED
THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 11, 1:31 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
131 PM MDT MON JUL 11 2011

WYZ101-102-112030-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
131 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CONVERSE AND
NORTHWESTERN NIOBRARA COUNTIES UNTIL 230 PM MDT...

AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DULL RESERVOIR...OR 49 MILES NORTHWEST OF
LUSK...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN NIOBRARA COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MAZUR
Special weather statement, Jul 11, 1:45 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT MON JUL 11 2011

NEZ019-020-WYZ108-112045-
BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE-
145 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSHEN...
SOUTHWESTERN SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES UNTIL 245
PM MDT...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWK SPRINGS RECREATION AREA...OR 26 MILES
SOUTH OF TORRINGTON...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STEGALL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:31 PM MDTSevere Thunderstorm WarningCYSDawes59 min
Jul 11, 3:44 PM MDTTornado WarningCYSSioux46 min
Jul 11, 4:24 PM MDTSevere Thunderstorm WarningCYSSioux51 min
Jul 11, 5:08 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux26 min
Jul 11, 5:59 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.